MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 17, 2020 that a wallflex biliary rx fully covered stent was to be used to treat a malignant stricture in th common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tight and was dilated prior to stent placement.According to the complainant, during the procedure, the physician was unable to advance the delivery system through the stricture.Reportedly, the stent was fully covered by the outer sheath when it was removed from the patient; however, it was noticed that the tip of the delivery system was bent.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device problem code 2978 captures the reportable event of tip bent.Block h10: investigation results a wallflex biliary rx fully covered rmv stent and delivery system were returned for analysis.The stent was received undeployed and was fully covered by the outer sheath.Visual examination of the returned device found the tip of the delivery system was deformed.The outer sheath was stretched out in the guidewire access sheath (gas) section and the gas ramp was lifted.No other issues with the stent and delivery system were noted.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures are likely due to some factors encountered during the procedure, such as how the device was handled or manipulated, the interaction with the scope, the characteristics of the lesion, the amount of force applied to the delivery system, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex biliary rx fully covered stent was to be used to treat a malignant stricture in th common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tight and was dilated prior to stent placement.According to the complainant, during the procedure, the physician was unable to advance the delivery system through the stricture.Reportedly, the stent was fully covered by the outer sheath when it was removed from the patient; however, it was noticed that the tip of the delivery system was bent.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9938258
Report Number3005099803-2020-01471
Device Sequence Number643841
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberM00570380
Device Catalogue Number7038
Device Lot Number0024911212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1